Alert archive / Nevada / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2019, 3:26 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2019, 3:26 PM PDT (22:26 UTC)
- Expired
- Jul 26, 2019, 3:44 PM PDT
- In force
- 18 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 50.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 47 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WUUS55 KVEF 262226 SVRVEF AZC015-NVC003-262300- /O.NEW.KVEF.SV.W.0007.190726T2226Z-190726T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 326 PM PDT Fri Jul 26 2019 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Mohave County in northwestern Arizona... Southeastern Clark County in southern Nevada... * Until 400 PM PDT/400 PM MST/. * At 319 PM PDT/MST, a severe thunderstorm was located near Callville Bay, or 9 miles east of Las Vegas Bay, moving north at 15 mph. HAZARD...40 to 50 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect increased waves and hazardous boating conditions. * Locations impacted include... Las Vegas Bay, Boulder Beach, Callville Bay and Hoover Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Lake Mead, particularly Boulder and Virgin basins, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3601 11451 3600 11485 3617 11489 3619 11451 TIME...MOT...LOC 2224Z 187DEG 14KT 3612 11469 HAIL...<.75IN WIND...<50MPH $$ Boothe
1 follow-up statement
404
WWUS55 KVEF 262244
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
344 PM PDT Fri Jul 26 2019
AZC015-NVC003-262253-
/O.CAN.KVEF.SV.W.0007.000000T0000Z-190726T2300Z/
Mohave AZ-Clark NV-
344 PM PDT Fri Jul 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND
SOUTHEASTERN CLARK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3601 11451 3600 11485 3617 11489 3619 11451
TIME...MOT...LOC 2242Z 187DEG 14KT 3620 11468
$$
BootheWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:47 PM PDT, 39 minutes earlier.
Area forecast discussion, Jul 26, 2:47 PM PDT, 39 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 247 PM PDT Fri Jul 26 2019 .SYNOPSIS...Thunderstorm chances are expected to dwindle over the weekend being replaced by mostly clear, hot and dry conditions Sunday and Monday. The weather pattern again favors a return of monsoon moisture Tuesday with a possible substantial increase by mid week associated with a weather disturbance moving towards the area from Mexico. && .DISCUSSION...Friday through Thursday. This latest round of thunderstorms associated with monsoon moisture is drawing to a close. Moisture will decrease overnight and the airmass will stabilize to begin the weekend. What moisture remains for Saturday will likely be shallow and limited to some cumulus buildups in the late morning through afternoon. High temperatures over preformed in some areas today including Las Vegas where the forecast high was eclipsed early in the afternoon. Saturday still is forecast to be dry and temperatures a couple of degrees warmer than today. Deterministic and ensemble model forecasts for Sunday and Monday point to temperatures rising to around 5 degrees above normal each day. Ensemble member outliers for temperatures in Las Vegas on the cool/warm side are 104/114 degrees respectively. Record numbers for Las Vegas Sunday/Monday are 115/115. Based on the current forecast of high temps well under record levels, heat risk values are generally in the 1-2 range with localized 3 values. No Excessive Heat watches or warnings are in effect at this time however, if the next model run or two show model temperature ranges clustering above forecast values, temperatures may need to be bumped up a couple of degrees and this could push heat risk values to critical levels and trigger a watch or warning. High pressure transitions back to the Four Corners area Monday and re-opens the door for the next push of monsoon moisture into our area. PWAT values begin to increase across our far southern areas late Monday and there could be a surge of deeper moisture by mid week associated with an inverted trough resolved by not only the operational models but also by the GFS Ensemble mean. && .FIRE WEATHER...Decreasing monsoon moisture will be replaced by hot and dry conditions Sunday and Monday. Monsoon moisture returns to the area Tuesday and potentially in a big way by Wednesday. && .AVIATION...For McCarran...Winds will transition to the southwest for the remainder of the afternoon and evening with gusts up to 15- 20 knots possible. There continues to be low-end chances for storms to develop in and around the valley which could produce gusty, erratic winds at the terminal through 02z. Overnight, southwest winds are expected to continue at 10 knots or less before becoming light and variable early Saturday morning. Winds will shift the east to southeast during the afternoon Saturday; continuing to remain around 10 knots or less. Cigs should remain at or above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and storms will continue to develop across southern Nevada, Mohave, and Inyo counties this afternoon and evening. The focus will be across the higher elevations before moving off to the northeast to the lower elevations. The Las Vegas Valley terminals continue to have a low chance of seeing effects in outflow winds from any storm activity. KBIH has the higher likelihood of seeing a direct impact from convection this afternoon and VCTS has been included through this evening. Winds will decrease overnight and transition towards normal diurnal wind patterns into tomorrow. Saturday should see drier conditions with cigs remaining at or above 10 kt feet for the period. && ..SPOTTER INFORMATION STATEMENT...Monsoon moisture will decrease over the weekend with small possibility that a few storms could linger into Saturday. Spotters are encouraged to report rainfall amounts as well as any flooding or wind impacts according to standard operating procedures. && DISCUSSION/FIRE...Salmen Aviation...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 26, 1:20 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 5 SSE GOLDEN VALLEY 35.16N 114.19W
07/24/2019 MOHAVE AZ DEPT OF HIGHWAYS
SHINARUMP ROAD CLOSED FROM PALO CHRISTI ROAD
TO SOUTH PINION ROAD YESTERDAY DUE TO
FLOODING. ROAD WAS REOPENED THIS MORNING
AROUND 730AM.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:24 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 25, 6:30 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 26, 12:24 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2019Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.